# SDR 98ZZZX3564

- Difficulty date: June 3, 1998
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N3732L
- Make and model: Cessna 172G
- Aircraft serial: 17253901
- System (JASC): 5320 · Fuselage Miscellaneous Structure
- Part: Spar
- Part number: 051212443
- Condition: Corroded
- Location: Fuselage
- Part time: 2,300 hours
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

THE ACFT HAS BEEN OUTSIDE ON A TIE-DOWN FOR MANY YEARS.  DURING THE ANNUAL INSPECTION, NOTED THAT PITTING CORROSION WAS ACTIVE ON THE REAR SPAR CARRY-THROUGH EVIDENCED BY ITS WHITE POWDER APPEARANCE.   THE LEADING EDGE OF THE SPAR CHANNEL HAD EVIDENCE IN THE AREA AS MOISTURE HAD ENTERED THE CHANNEL VIA THE HEADLINER.  THE INTERNAL SPAR CORROSION CAN ONLY BE SEEN WHEN THE WINGS ARE REMOVED AS IN THIS INSTANCE.  SUBMITTER RECOMMENDED THE L/E OF THE SPAR CHANNEL BE SEALED WITH A NON-ACIDIC-CURING TYPE PRODUCT TO PREVENT MOISTURE FROM ENTERING THIS AREA.
